Alert archive / Massachusetts / Wind Chill Advisories in 2014
Wind Chill Advisory 7, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this wind chill advisory at Jan 27, 2014, 4:12 AM EST for 5 counties in Massachusetts. It took effect at Jan 27, 2014, 11:00 PM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2014, 4:12 AM EST (09:12 UTC)
- In effect from
- Jan 27, 2014, 11:00 PM EST
- Expired
- Jan 28, 2014, 4:13 AM EST
- In force
- 5 hr
- Issued by
- NWS Boston/Norton, MA
Counties Franklin County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 102 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 9.2 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1387 m above ground
- 0-6 km bulk shear
- 96 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 441 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
831 WWUS41 KBOX 270912 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 412 AM EST MON JAN 27 2014 ...BITTER COLD WIND CHILLS EXPECTED ACROSS WESTERN AND CENTRAL MASSACHUSETTS... MAZ002>004-008-009-026-271715- /O.NEW.KBOX.WC.Y.0007.140128T0400Z-140128T1600Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-NORTHERN MIDDLESEX MA- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD...AYER 412 AM EST MON JAN 27 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM EST TUESDAY. * LOCATIONS...EAST SLOPES OF THE BERKSHIRES...FRANKLIN COUNTY AND NORTHERN WORCESTER COUNTY. * HAZARD TYPES...BITTERLY COLD WIND CHILLS. * WIND CHILL READINGS...AS LOW AS 17 BELOW. * TIMING...THE COLDEST WIND CHILLS WILL BE AROUND DAYBREAK TUESDAY. * IMPACTS...FROSTBITE CAN DEVELOP IN JUST 30 MINUTES WITH A WIND CHILL INDEX OF 20 BELOW ZERO. * WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...1 TO 11 ABOVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN THE WIND CHILL INDEX IS LIKELY TO REACH -15 TO -24 DEGREES FOR AT LEAST 3 HOURS. FROSTBITE CAN DEVELOP IN JUST 30 MINUTES WITH A WIND CHILL INDEX OF -20. IF YOU ARE HEADING OUTDOORS...DRESS IN LAYERS AND WEAR A HAT AND GLOVES. && $$ RLG FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
4 follow-up statements
258 WWUS41 KBOX 271544 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1044 AM EST MON JAN 27 2014 ...BITTER COLD WIND CHILLS EXPECTED ACROSS WESTERN AND CENTRAL MASSACHUSETTS... MAZ002>004-008-009-026-272345- /O.CON.KBOX.WC.Y.0007.140128T0400Z-140128T1600Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-NORTHERN MIDDLESEX MA- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD...AYER 1044 AM EST MON JAN 27 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM EST TUESDAY... * LOCATIONS...EAST SLOPES OF THE BERKSHIRES...FRANKLIN COUNTY AND NORTHERN WORCESTER COUNTY. * HAZARD TYPES...BITTERLY COLD WIND CHILLS. * WIND CHILL READINGS...AS LOW AS 17 BELOW. * TIMING...THE COLDEST WIND CHILLS WILL BE AROUND DAYBREAK TUESDAY. * IMPACTS...FROSTBITE CAN DEVELOP IN JUST 30 MINUTES WITH A WIND CHILL INDEX OF 20 BELOW ZERO. * WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...1 TO 11 ABOVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN THE WIND CHILL INDEX IS LIKELY TO REACH -15 TO -24 DEGREES FOR AT LEAST 3 HOURS. FROSTBITE CAN DEVELOP IN JUST 30 MINUTES WITH A WIND CHILL INDEX OF -20. IF YOU ARE HEADING OUTDOORS...DRESS IN LAYERS AND WEAR A HAT AND GLOVES. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
934 WWUS41 KBOX 272058 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 358 PM EST MON JAN 27 2014 ...BITTER COLD WIND CHILLS EXPECTED ACROSS WESTERN AND CENTRAL MASSACHUSETTS... MAZ002>004-008-009-026-280500- /O.CON.KBOX.WC.Y.0007.140128T0400Z-140128T1600Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-NORTHERN MIDDLESEX MA- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD...AYER 358 PM EST MON JAN 27 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM EST TUESDAY... * LOCATIONS...EAST SLOPES OF THE BERKSHIRES...FRANKLIN COUNTY AND NORTHERN WORCESTER COUNTY. * HAZARD TYPES...BITTERLY COLD WIND CHILLS. * WIND CHILL READINGS...AS LOW AS 16 BELOW. * TIMING...THE COLDEST WIND CHILLS WILL BE AROUND DAYBREAK TUESDAY. * IMPACTS...FROSTBITE CAN DEVELOP IN JUST 30 MINUTES WITH A WIND CHILL INDEX OF 20 BELOW ZERO. * WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...ZERO TO 7 ABOVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN THE WIND CHILL INDEX IS LIKELY TO REACH -15 TO -24 DEGREES FOR AT LEAST 3 HOURS. FROSTBITE CAN DEVELOP IN JUST 30 MINUTES WITH A WIND CHILL INDEX OF -20. IF YOU ARE HEADING OUTDOORS...DRESS IN LAYERS AND WEAR A HAT AND GLOVES. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
204 WWUS41 KBOX 280334 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1034 PM EST MON JAN 27 2014 ...BITTER COLD WIND CHILLS EXPECTED ACROSS WESTERN AND CENTRAL MASSACHUSETTS... MAZ002>004-008-009-026-281145- /O.CON.KBOX.WC.Y.0007.140128T0400Z-140128T1600Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-NORTHERN MIDDLESEX MA- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD...AYER 1034 PM EST MON JAN 27 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST TUESDAY... * LOCATIONS...EAST SLOPES OF THE BERKSHIRES...FRANKLIN COUNTY AND NORTHERN WORCESTER COUNTY. * HAZARD TYPES...BITTERLY COLD WIND CHILLS. * WIND CHILL READINGS...AS LOW AS 15 BELOW. * TIMING...THE COLDEST WIND CHILLS WILL BE AROUND DAYBREAK TUESDAY. * IMPACTS...FROSTBITE CAN DEVELOP IN JUST 30 MINUTES WITH A WIND CHILL INDEX OF 20 BELOW ZERO. * WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...3 TO 14 ABOVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN THE WIND CHILL INDEX IS LIKELY TO REACH -15 TO -24 DEGREES FOR AT LEAST 3 HOURS. FROSTBITE CAN DEVELOP IN JUST 30 MINUTES WITH A WIND CHILL INDEX OF -20. IF YOU ARE HEADING OUTDOORS...DRESS IN LAYERS AND WEAR A HAT AND GLOVES. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
350 WWUS41 KBOX 280913 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 413 AM EST TUE JAN 28 2014 MAZ002>004-008-009-026-281015- /O.CAN.KBOX.WC.Y.0007.000000T0000Z-140128T1600Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-NORTHERN MIDDLESEX MA- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD...AYER 413 AM EST TUE JAN 28 2014 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE WIND CHILL ADVISORY. GUSTY WEST AND NORTHWEST WINDS WILL BRING A CHILL TO THE AIR. BUT VALUES SHOULD REMAIN ABOVE -15 DEGREES. $$ MAZ024-281715- /O.NEW.KBOX.WW.Y.0003.140129T0000Z-140129T1800Z/ NANTUCKET MA- INCLUDING THE CITY OF...NANTUCKET 413 AM EST TUE JAN 28 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST WEDNESDAY. * LOCATIONS...NANTUCKET. * HAZARD TYPES...SNOW. * ACCUMULATIONS...SNOW ACCUMULATION OF 4 TO 6 INCHES. * TIMING...7 PM THIS EVENING THROUGH 1 PM WEDNESDAY. * IMPACTS...ACCUMULATING SNOW WILL COVER ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS ISSUED WHEN SNOW AND/OR ICE IS FORECAST TO DEVELOP IN THE AFFECTED AREAS...BUT ACCUMULATIONS ARE EXPECTED TO BE LIGHT. ANY SNOW OR ICE WOULD MAKE DRIVING AND WALKING DIFFICULT...BUT NOT IMPOSSIBLE...ON UNTREATED ROADWAYS AND SIDEWALKS. WHEN TEMPERATURES ARE BELOW FREEZING...MOTORISTS NEED TO BE ESPECIALLY CAREFUL ON BRIDGES AND OVERPASSES WHERE SLIPPERY SPOTS CAN EASILY DEVELOP. && $$ MAZ022-023-281715- /O.NEW.KBOX.WW.Y.0003.140129T0000Z-140129T1800Z/ BARNSTABLE MA-DUKES MA- INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN... VINEYARD HAVEN 413 AM EST TUE JAN 28 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST WEDNESDAY. * LOCATIONS...CAPE COD AND MARTHAS VINEYARD. * HAZARD TYPES...SNOW. * ACCUMULATIONS...SNOW ACCUMULATION OF 2 TO 4 INCHES. * TIMING...7 PM THIS EVENING TO 1 PM WEDNESDAY. * IMPACTS...ACCUMULATING SNOW WILL COVER ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS ISSUED WHEN SNOW AND/OR ICE IS FORECAST TO DEVELOP IN THE AFFECTED AREAS...BUT ACCUMULATIONS ARE EXPECTED TO BE LIGHT. ANY SNOW OR ICE WOULD MAKE DRIVING AND WALKING DIFFICULT...BUT NOT IMPOSSIBLE...ON UNTREATED ROADWAYS AND SIDEWALKS. WHEN TEMPERATURES ARE BELOW FREEZING...MOTORISTS NEED TO BE ESPECIALLY CAREFUL ON BRIDGES AND OVERPASSES WHERE SLIPPERY SPOTS CAN EASILY DEVELOP. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this wind chill advisory went out at Jan 27, 3:52 AM EST, 20 minutes earlier.
Area forecast discussion, Jan 27, 3:52 AM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
352 AM EST MON JAN 27 2014
.SYNOPSIS...
ANOTHER BRIEF WARMUP WILL BE ACCOMPANIED BY SCATTERED SNOW/RAIN
SHOWERS TODAY BEFORE A SECOND ARCTIC FRONT BRINGS A SHOT OF VERY
COLD AIR MON NIGHT INTO WED. HIGH PRESSURE WILL BRING MAINLY DRY
CONDITIONS THROUGH THIS WEEK. SOME MODERATION IN TEMPERATURES IS
FORECAST FOR LATE THIS WEEK INTO NEXT WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
4 AM UPDATE...TEMPERATURES HAVE WARMED INTO THE UPPER TEENS TO
MID 20S ACROSS MOST OF SOUTHERN NEW ENGLAND...MID TO UPPER 30S ON
THE CAPE AND ISLANDS AS WELL AS PART OF THE SOUTH COAST. THE
WARMING TREND SHOULD CONTINUE THROUGH THE REST OF THE MORNING INTO
THIS AFTERNOON.
TODAY...WIDESPREAD SHOWERS WILL MOVE ACROSS SOUTHERN NEW ENGLAND
AHEAD OF AN ARCTIC FRONT. WITH TEMPERATURES FORECAST TO CONTINUE
TO CLIMB...EXPECT RAIN SHOWERS ON THE COASTAL PLAIN AND SNOW
SHOWERS ACROSS THE INTERIOR. A MIX OF RAIN AND SNOW IS LIKELY TO
OCCUR IN BETWEEN. ANY SNOW ACCUMULATIONS WILL BE LIGHT WITH AN
INCH TO MAYBE TWO AT MOST.
HIGH TEMPERATURES WILL RANGE FROM AROUND 30 IN THE NORTHWEST TO
THE 40S ACROSS THE COASTAL PLAIN. HOWEVER...TEMPERATURES WILL
DROP MARKEDLY AS THE ARCTIC FRONT MOVES THROUGH THE AREA...
PLUMMETTING INTO THE TEENS AND 20S. WINDS WILL SHIFT TO THE NW
BEHIND THE FRONT AND GUST TO 30 TO 35 MPH.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
TONIGHT...STRONG COLD AIR ADVECTION BEHIND THE FRONT WILL KEEP
WESTERLY WINDS GUSTING THROUGH MUCH OF THE NIGHT. IN
ADDITION...ACTUAL TEMPERATURES WILL DROP INTO THE SINGLE DIGITS TO
LOW TEENS ALONG THE SOUTH COAST. COMBINED...THIS WILL RESULT IN
BITTERLY COLD WIND CHILLS...BELOW ZERO IN ALL LOCATIONS AND AS
LOW AS 20 BELOW ZERO ACROSS THE NORTHWESTERN ZONES. WILL ISSUE A
WIND CHILL ADVISORY THIS MORNING FOR A PORTION OF WESTERN AND
CENTRAL MASSACHUSETTS.
TUESDAY...QUIET BUT COLD WITH HIGH TEMPERATURES WELL BELOW NORMAL
AS HIGH PRESSURE STARTS TO BUILD IN FROM THE MIDWEST.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
OVERVIEW AND MODEL PREFERENCES...
MEDIUM RANGE MODELS START OFF WHERE THEY HAVE BEEN OVER THE LAST
FEW WEEKS...WITH LONGITUDINAL RIDGE ALONG THE WEST COAST AND POLAR
VORTEX SPINNING ACROSS HUDSON BAY AND NORTHERN QUEBEC. ANOTHER
SURGE OF COLD AIR WILL WORK SOUTH OUT OF CENTRAL CANADA AROUND
TUE-WED TIMEFRAME. BEYOND THIS...NOTING A CONTINUED EVOLUTION OF
A MAJOR UPPER LEVEL PATTERN CHANGE BEGINNING AROUND MID WEEK. THE
LONG WAVE RIDGING ALONG THE WEST COAST LOOKS TO BREAK DOWN...WHILE
THE POLAR VORTEX LOOKS TO SLOWLY BUT STEADILY MIGRATE E OUT OF
QUEBEC AND AN OVERALL FLATTENING OF THE UPPER LEVEL PATTERN ACROSS
THE LOWER 48 BY LATE WEEK. THIS SIGNALS SOME TEMP MODIFICATION
FROM THE VERY COLD CONDITIONS EXPERIENCED ACROSS THE REGION BY MID
TO LATE WEEK...BUT READINGS LOOK TO REMAIN BELOW SEASONAL NORMALS.
THIS EVOLVING PATTERN ALSO MEANS FAST MOVING WEAK SYSTEMS LATER
IN THE WEEK INTO NEXT WEEKEND...DEPENDING UPON WHERE THE STORM
TRACK ACTUALLY SETS UP. WHILE CONDITIONS WILL BE MAINLY DRY...
ESPECIALLY LATE THIS WEEK AS HIGH PRES BUILDS ACROSS...HAVE LOWER
THAN AVERAGE CONFIDENCE ON THE TIMING AND TRACK OF SYSTEM
ESPECIALLY INTO NEXT WEEKEND.
FOR NOW...LEANING TOWARD A BLEND OF THE GFS/EC AND THEIR ENSEMBLES
EARLY IN THE FORECAST...THEN MORE TOWARD THE ENSEMBLES BY NEXT
WEEKEND.
DETAILS...
TUESDAY THROUGH WEDNESDAY...
ANOTHER SURGE OF ARCTIC AIR WORKS IN DURING THIS TIMEFRAME AS
LARGE HIGH PRES MOVES SE OUT OF CENTRAL CANADA AND THE PLAINS
STATES TO THE MID ATLC STATES. HEART OF ARCTIC AIR REMAINS JUST N
AND W OF THE REGION...BUT WILL STILL SEE SIGNIFICANTLY COLD TEMPS
AS H85 TEMPS DROP TO -20C TO -22C ON TUE. WITH GUSTY W WINDS
DURING TUE INTO WED...COULD SEE WIND CHILL VALUES APPROACH
ADVISORY CRITERIA. SOMETHING TO MONITOR.
TEMPS WILL FALL A FEW DEGS BELOW ZERO DURING THE PRE DAWN HOURS ON
WED MAINLY ACROSS THE HIGHER TERRAIN OF N CENTRAL/W MA INTO S NH.
THURSDAY...
HIGH PRES RIDGE NOSES ORIENTS NE-SW FROM NEW ENGLAND TO THE GULF
OF MEXICO. NOTING W-NW WINDS BACK TO SW DURING THE DAY. H85 TEMPS
MODERATE SOMEWHAT...BUT REMAIN AROUND THE -8C TO -10C RANGE.
EXPECT HIGHS TO BE ABOUT 5 TO 10 DEGS HIGHER THAN WED...BUT WILL
STILL RUN 5 TO 10 DEGS BELOW SEASONAL NORMS. NOTING WEAK SHORT
WAVE IN THE FAST FLOW...BUT TIMING IS IN QUESTION FOR LATE THU
INTO THU NIGHT. FOR NOW...CARRYING ONLY SLIGHT CHANCE POPS THAT
WILL QUICKLY CROSS THE REGION.
FRIDAY...
SURFACE AND UPPER PATTERN EVOLVE INTO A GENERAL W-E FLOW. H5 FLOW
THEN STARTS TO BACK TO SW. MAY SEE WIDELY SCT SNOW SHOWERS EARLY
ACROSS EASTERN AREAS...OTHERWISE WILL BE A DRY DAY. HIGHS LOOK TO
BREAK FREEZING ACROSS THE COASTAL PLAIN...POSSIBLY REACHING THE
MID 30S...BUT WILL REMAIN IN THE MID-UPPER 20S INLAND ESPECIALLY
OVER THE HILLY TERRAIN.
SATURDAY-SUNDAY...
MODELS AND ENSEMBLES SHOWING WIDENING SOLUTION SPREAD WITH THE
FAST FLOW ALOFT AS WELL AS TRYING TO SET UP THE STORM TRACK NEAR
OR S OF THE REGION. KEPT CONTINUITY WITH PREVIOUS FORECAST AND
WENT WITH CHANCE POPS ESPECIALLY ACROSS CENTRAL AND SOUTHERN
AREAS...AS IT APPEARS THE TRACK MAY SET UP S OF NEW ENGLAND /FOR
NOW/. PRECIP LOOKS TO PUSH IN LATE SAT NIGHT AND SUN...BUT LOW
CONFIDENCE WITH THIS. COULD SEE SOME MIXED SNOW AND/OR RAIN
SHOWERS ALONG S COAST IF TEMPS MODIFY.
&&
.AVIATION /09Z MONDAY THROUGH FRIDAY/...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
THROUGH 12Z...HIGH CONFIDENCE. VFR.
TODAY...MODERATE CONFIDENCE. SCT -SHSN/-SHRA LIKELY MOVING WEST
TO EAST ACROSS THE REGION. A PERIOD OF MVFR LIKELY AS PRECIP
MOVES THROUGH...ESPECIALLY INTERIOR. SW GUSTS TO 25 KT NEAR THE
COAST...THEN W/NW WIND GUSTS TO 25 KT DEVELOPING IN THE AFTERNOON
AFTER A COLD FRONT MOVES THROUGH.
TONIGHT AND TUESDAY...HIGH CONFIDENCE. VFR. W/NW WINDS GUST UP TO
30 KT TONIGHT.
KBOS TERMINAL...HIGH CONFIDENCE IN TAF.
KBDL TERMINAL...HIGH CONFIDENCE IN TAF. A PERIOD OF MVFR CIGS
POSSIBLE TODAY ALONG WITH A FEW SNOW SHOWERS.
OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY...
HIGH CONFIDENCE. MAINLY VFR WITH HIGH PRESSURE. MAY SEE LOCAL MVFR
CIGS/VSBYS IN ANY WIDELY SCT SNOW SHOWERS LATE THU/THU NIGHT.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
HIGH CONFIDENCE. AN EXTENDED PERIOD OF SCA WINDS EXPECTED THROUGH
TONIGHT. WINDS WILL INCREASE AS SW LOW LEVEL JET DEVELOPS. LOW
LEVEL LAPSE RATES ARE SUFFICIENT OVER THE WATER TO SUPPORT G30 KT
AND THERE IS A LOW PROBABILITY OF OCCASIONAL NEAR GALE FORCE W/NW
GUSTS LATE THIS AFTERNOON AND EVENING AS THE ARCTIC FRONT MOVES
OVER THE WATERS. SCA WINDS AND SEAS CONTINUE INTO TUESDAY FOR THE
OUTER WATERS. AREAS OF FREEZING SPRAY WILL REDEVELOP TONIGHT AND
TUESDAY AS ARCTIC AIR MOVES BACK INTO THE REGION.
OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY...
WEDNESDAY...W WINDS GUSTING TO 20 KT EARLY THEN WILL DIMINISH.
EXPECT CONDITIONS BELOW SMALL CRAFT.
THURSDAY-FRIDAY...W WINDS BACK TO SW AND INCREASE. EXPECT GUSTS TO
AROUND 25 KT AND SEAS UP TO 5 FT.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST TUESDAY FOR ANZ231>235-237-
250-251-254>256.
SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 3 AM EST
TUESDAY FOR ANZ230.
SMALL CRAFT ADVISORY UNTIL 3 AM EST TUESDAY FOR ANZ236.
&&
SYNOPSIS...RLG/EVT
NEAR TERM...RLG
SHORT TERM...RLG
LONG TERM...EVT
AVIATION...RLG/EVT
MARINE...RLG/EVTHazardous weather outlook, Jan 26, 10:08 AM EST, 18 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 1008 AM EST SUN JAN 26 2014 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-271515- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 1008 AM EST SUN JAN 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A LOW PROBABILITY FOR WIND CHILL ADVISORIES SOMETIME MONDAY NIGHT INTO THURSDAY...MAINLY LATE AT NIGHT INTO THE MORNING HOURS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ231>235-237-251-255-256-271515- CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1008 AM EST SUN JAN 26 2014 ...FREEZING SPRAY ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZING SPRAY ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MORE FREEZING SPRAY WILL BE POSSIBLE TUESDAY...ESPECIALLY ACROSS THE OUTER COASTAL WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ250-254-271515- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 1008 AM EST SUN JAN 26 2014 ...GALE WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...FREEZING SPRAY ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZING SPRAY ADVISORY. GALE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MORE FREEZING SPRAY WILL BE POSSIBLE MIDWEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230-236-271515- BOSTON HARBOR-NARRAGANSETT BAY- 1008 AM EST SUN JAN 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 3:56 PM EST | Heavy Freezing Spray Advisory | BOX | 20 hr |
Nearby
Wind Chill Advisories in Massachusetts, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.